Pennsylvania, 2019

Hail and Damaging Winds in Pennsylvania, August 7, 2019

August 7, 2019 · NWS PHI · 26 events in 8 counties and zones

A cold front along with a robust shortwave trough gradually approached the eastern mid-Atlantic on August 7. A pre-frontal surface trough was also in place.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A cold front along with a robust shortwave trough gradually approached the eastern mid-Atlantic on August 7. A pre-frontal surface trough was also in place. Ahead of the front, a warm and moist air mass built through the day. Strong instability developed, along with moderate wind shear. Convection initially developed along the pre-frontal trough. Later, a squall line associated with the front and trough combination moved through the region. Given the strong instability and adequate shear, numerous storms became severe, primarily producing damaging winds. In addition, low level shear was sufficient to help spawn a couple of brief tornadoes in New Jersey.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 7, 9:39 AM EST, 2 hours 48 minutes earlier.

Area forecast discussion, Aug 7, 9:39 AM EST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1039 AM EDT Wed Aug 7 2019

.SYNOPSIS...
A cold front will move through the region tonight into early
Thursday before stalling nearby through the end of the week. High
pressure will build in from the west on Friday and persist through
the weekend. Another cold front will cross the region early next
week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The main update this morning was to issue a Flash Flood Watch
for the I-95 corridor and portions of eastern and northern New
Jersey for this afternoon and this evening. Hi-resolution
guidance, especially the HRRR, has been consistently indicating
showers and thunderstorms developing within the watch area early
this afternoon. The problem with these storms is they would
likely be slow moving initially, before the main squall line
moves in later in the afternoon and evening. With the slow
movement, and/or training of storms, heavy rain in a short
amount of time could lead to flash flooding. Plus this will be a
primer for the squall line moving in later in the day. The
remainder of the area will also see heavy rainfall with the
squall line, but it should be progressive enough to preclude the
rest of the area from the watch.

The overall forecast set up has not changed. A pseudo-warm front
will continue lifting north of the area today, with a pre-
frontal surface trough in place. Meanwhile, a cold front will
approach the area later this afternoon into this evening.
Showers and thunderstorms will initially develop along the
surface trough, before the squall line associated with the cold
front moves in later this afternoon and evening. Multiple
hazards can be expected through today, with damaging winds and
flash flooding possible. CAPE values likely reach 2,000-3,000
J/kg this afternoon, while bulk shear increases to 20-30 knots
underneath 30-40 knot mid-level flow. While this is not overly
strong, it should be sufficient enough for severe development.
Damaging winds would be the main threat, although there is some
slight veering with winds in the low levels, so there is a small
chance of rotating storms, especially across northern New Jersey
and northeastern Pennsylvania. Freezing levels are fairly high,
so large hail is not a big threat, but if storm updrafts become
strong enough, there could be a couple of storms with hail
possible.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
As best forcing with shortwave moves through storms look to be quite
widespread across the area by the early evening and should tend to
congeal into a line or cluster as cold pools become better developed
and tend to merge. Severe weather threat will be ongoing with the
biggest threat looking to be damaging winds. Worth noting though,
there will be some turning of the low level winds across the north
and the SPC clips parts of the southern Poconos and NW NJ with a 2
percent tornado threat. Storms move east through the mid to late
evening with the main area of strong/severe storms likely off the
coast by roughly 3z or so. This will occur as shortwave passes off to
the east with associated weak surface low and cold front pushing off
the coast as well overnight. Still can't rule out a few spotty
showers overnight but otherwise things will be quieting down. Lows
by Thursday morning will be mostly in the 60s to low 70s.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Thursday and Friday...The cold front drops through the region and
should be offshore by early Thursday but stalls near or just to the
south of the region. Showers and thunderstorms will exit the region
as the front pushes to the south. However, the air behind the front
is not particularly dry or cool and we will remain warm and humid
through Thursday.

A second cold front will cross the region Thursday night. Some
showers and thunderstorms may accompany the frontal passage but
might be more scattered than organized across the area. This front
will have more dry and cooler air behind it than the previous front
and we should see humidity start to drop across the region as the
northwest flow becomes prominent. The only hiccup to Friday being a
great day across the entire region is that the front may not drop
south of the area quickly and that will leave the chance for some
showers and thunderstorms across our southern areas, where they will
remain in closer proximity to the boundary.

Saturday and Sunday...Things clear out over the weekend as high
pressure builds across the eastern US which will allow us to
continue to dry out. With 850mb temps closer to 10-12C on Saturday,
expect high temperatures to be cooler than those of late with highs
in the upper 70s to mid 80s. The air mass will start to modify as we
continue into Sunday and 850mb temps start to edge upward but expect
temperatures, and more importantly the dew points, will remain quite
comfortable and only marginally warmer than Saturday.

Monday and Tuesday...Another period of unsettled weather looks
possible as the high shifts offshore by Monday. Low pressure well to
our north over Canada will drop a cold front into the Mid-Atlantic
sometime late Monday night or Tuesday. The models differ with timing
of the front but it looks likely we will see some showers and
thunderstorms through this time frame.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Today...The IFR conditions have scoured out and replace by MVFR
conditions. These lower clouds will continue to lift through the
remainder of the morning, and VFR conditions will return for the
afternoon. However, showers and thunderstorms will develop and
spread across the area through the afternoon and into the
evening hours. These thunderstorms will temporarily lead to
lower conditions. Winds will become south to southwest 5 to 10
knots everywhere if they aren't there already by this afternoon.
Gusts 15 to 20 knots will also be possible.

Tonight...Showers/storms will move off to the east by the mid to
late evening hours however further restrictions will be possible
after this time and continuing into the overnight due to areas of
mist/fog and low stratus.

Outlook...
Thursday...Mainly VFR conditions expected. MVFR or lower possible in
scattered showers and thunderstorms. West to southwest winds around
5 to 10 knots.

Friday...Mainly VFR conditions expected. MVFR or lower possible in
showers and thunderstorms, mainly south of KPHL. West to northwest
winds around 5 to 10 knots.

Saturday...VFR conditions expected. Northwest winds around 5 to 10
knots.

&&

.MARINE...
Winds are forecast to increase through the day with gusts reaching
25 knots by later this afternoon into this evening. Seas may also
build close to 5 feet as well. Also, showers and storms will affect
the waters late this afternoon into this evening and these could
bring locally higher wind gusts of 35-40+ knots along with higher
seas and reduced visibilities in heavy rain.

Outlook...
Thursday through Saturday...Sub-SCA conditions expected.
Southwest winds around 10 to 15 knots on Thursday becoming west
to northwest around 5 to 10 knots Friday and Saturday. Seas
around 2 to 4 feet on Thursday and Friday dropping to around 1
to 3 feet Saturday.

Rip Currents...
A long period (15 to 17 second) southeasterly swell is expected
to continue along the coasts of Delaware and New Jersey today.
As a result, we will keep the moderate risk for the development
of dangerous rip currents.

It appears as though the underlying long period swell may
persist through the balance of the work week.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch from 2 PM this afternoon to 10 PM EDT this
     evening for PAZ070-071-104-106.
NJ...Flash Flood Watch from 2 PM this afternoon to 10 PM EDT this
     evening for NJZ008>010-012>020-026-027.
DE...Flash Flood Watch from 2 PM this afternoon to 10 PM EDT this
     evening for DEZ001.
MD...None.
MARINE...Small Craft Advisory from 2 PM this afternoon to midnight EDT
     tonight for ANZ450>455.
     Small Craft Advisory from 2 PM this afternoon to 8 PM EDT this
     evening for ANZ431.

&&

Synopsis...Meola
Near Term...Fitzsimmons/Robertson
Short Term...Fitzsimmons
Long Term...Meola
Aviation...Fitzsimmons/Robertson/Meola
Marine...Fitzsimmons/Meola
Hazardous weather outlook, Aug 7, 9:11 AM EST, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
1011 AM EDT Wed Aug 7 2019

DEZ002-003-MDZ008-012-015-019-020-NJZ001-007-021>023-PAZ054-055-
060>062-101>103-105-081415-
Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-
Warren-Cumberland-Atlantic-Cape May-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Chester-Eastern Chester-Western Montgomery-
Upper Bucks-
1011 AM EDT Wed Aug 7 2019

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland, northern New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and tonight.

Widespread showers and thunderstorms are expected to develop this
afternoon and evening. Some storms will produce damaging wind gusts
and localized flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ001-NJZ008>010-012-013-015>020-027-PAZ070-071-104-106-081415-
New Castle-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Mercer-Salem-Gloucester-Camden-Northwestern Burlington-Ocean-
Southeastern Burlington-Delaware-Philadelphia-Eastern Montgomery-
Lower Bucks-
1011 AM EDT Wed Aug 7 2019

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT
THIS EVENING...

This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey and southeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ014-026-081415-
Eastern Monmouth-Coastal Ocean-
1011 AM EDT Wed Aug 7 2019

...FLASH FLOOD WATCH IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT
THIS EVENING...

This Hazardous Weather Outlook is for central New Jersey and
southern New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a moderate risk for the development of dangerous rip
currents.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ004-NJZ024-025-081415-
Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic-
1011 AM EDT Wed Aug 7 2019

This Hazardous Weather Outlook is for southern Delaware and
southern New Jersey.

.DAY ONE...Today and tonight.

There is a moderate risk for the development of dangerous rip
currents.

Widespread showers and thunderstorms are expected to develop this
afternoon and evening. Some storms will produce damaging wind gusts
and localized flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-450>455-081415-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1011 AM EDT Wed Aug 7 2019

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

Widespread showers and thunderstorms are expected to develop this
afternoon and evening. Some storms will produce strong gusty winds,
heavy rain, and suddenly higher seas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

In the hours before

Local storm report, Aug 7, 6:39 AM EST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
739 AM EDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 AM     MARINE TSTM WIND 2 WSW ATLANTIC CITY     39.35N 74.46W
08/07/2019  M43 MPH          ANZ452             NJ   MESONET

            HADS SENSOR.

&&

CMS
Local storm report, Aug 7, 7:32 AM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
832 AM EDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     FLASH FLOOD      2 NW SCIOTA             40.96N 75.34W
08/06/2019                   MONROE             PA   PUBLIC

            WATER RESCUE ON NEOLA ROAD NEAR TWIN PINE
            ROAD. TIME ESTIMATED FROM SOCIAL MEDIA
            REPORTS AND RADAR.

&&

CMS
Local storm report, Aug 7, 7:42 AM EST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
842 AM EDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     TSTM WND DMG     1 SSW FLOURTOWN         40.09N 75.21W
08/06/2019                   MONTGOMERY         PA   COUNTY OFFICIAL

            DOWNED WIRES NEAR MONTGOMERY AVENUE AND
            BETHLEHEM PIKE. TIME ESTIMATED FROM RADAR.

&&

CMS
Local storm report, Aug 7, 7:50 AM EST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
850 AM EDT WED AUG 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND DMG     4 E WASHINGTON TWP      40.83N 75.15W
08/06/2019                   NORTHAMPTON        PA   FIRE DEPT/RESCUE

            DOWNED TREE ON STATE HIGHWAY 611. TIME
            ESTIMATED FROM RADAR.

&&

CMS
Special weather statement, Aug 7, 11:55 AM EST, 32 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1255 PM EDT Wed Aug 7 2019

NJZ008>010-071730-
Morris-Hunterdon-Somerset-
1255 PM EDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MORRIS...
NORTHEASTERN HUNTERDON AND NORTHWESTERN SOMERSET COUNTIES...

At 1255 PM EDT, a strong thunderstorm was located over Clinton, or 15
miles east of Easton, moving northeast at 10 mph.

Wind gusts up to 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
High Bridge, Clinton, Glen Gardner, Hampton, Lebanon, Califon,
Annandale and Long Valley.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4060 7495 4066 7501 4084 7480 4064 7467
TIME...MOT...LOC 1655Z 243DEG 10KT 4065 7493

SFJ
Special weather statement, Aug 7, 12:12 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
112 PM EDT Wed Aug 7 2019

NJZ013-014-071745-
Eastern Monmouth-Western Monmouth-
112 PM EDT Wed Aug 7 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONMOUTH COUNTY...

At 111 PM EDT, a strong thunderstorm was located over East Freehold,
or 10 miles northwest of Asbury Park, moving northeast at 20 mph.

Wind gusts up to 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Long Branch, Sandy Hook, Middletown, Howell, Marlboro, Tinton Falls,
Holmdel, Red Bank, Keansburg, Highlands, Farmingdale, East Freehold,
Navesink, Collingwood Park, Lincroft, West Freehold, Eatontown,
Freehold, West Long Branch and Rumson.

This includes Garden State Parkway between mile markers 103 and 116.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4028 7398 4018 7421 4025 7429 4045 7416
      4045 7413 4041 7402 4044 7399 4046 7400
      4044 7397 4042 7400 4042 7398 4039 7398
      4039 7401 4037 7400 4038 7397
TIME...MOT...LOC 1711Z 225DEG 16KT 4028 7419

SFJ

The radar

The Philadelphia radar (KDIX), 40 km away, was scanning. The volume nearest the first event began at 17:25 UTC.

Open the radar archive at this moment

Event by event

24 thunderstorm wind, 1 hail, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Bucks

When
August 7, 12:27 PM EST
Where
Bucks County, 0.87 mi SE of Tullytown
Measured
55 kt (63 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.140, -74.810

Measured by a spotter's personal weather station. Tree limbs up to seven inches in diameter were downed.

Thunderstorm Wind, Berks

When
August 7, 1:07 PM EST
Where
Berks County, 2.21 mi ENE of Wintersville
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.430, -76.210

Trees and wires were downed with power out in the area of Parkside Inn Rd. Time estimated from radar.

Thunderstorm Wind, Berks

When
August 7, 1:16 PM EST
Where
Berks County, 0.91 mi S of New Shaefferstown
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.437, -76.171

A tree was downed on Summer Mountain Rd just east of Zerbe Rd. Time estimated from radar.

Thunderstorm Wind, Berks

When
August 7, 1:40 PM EST
Where
Berks County, 0.5 mi W of West Hamburg
Measured
70 kt (81 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.549, -76.009

Significant damage was reported in the area of 323 Clayton Ave in Tilden Twp. Numerous trees were downed and the roof of an old barn was removed. The local EMA coordinator believed straight line winds to be responsible, which was corroborated by radar data. Time estimated from radar.

Thunderstorm Wind, Chester

When
August 7, 1:40 PM EST
Where
Chester County, 0.53 mi W of Berwyn
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.050, -75.430

A large tree and numerous limbs were downed in the area. Power lines were also down in the roadway with one on fire. Time estimated from radar.

Thunderstorm Wind, Montgomery

When
August 7, 2:02 PM EST
Where
Montgomery County, 1.58 mi W of North Wales
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.220, -75.300

Wires were downed on Sumneytown Pike near South Broad St with road closures required. Time estimated from radar.

Thunderstorm Wind, Montgomery

When
August 7, 2:08 PM EST
Where
Montgomery County, 1.72 mi SSW of Lansdale
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.226, -75.310

A tree fell and struck two moving vehicles on Sumneytown Pike eastbound west of Kristin Circle.

Thunderstorm Wind, Montgomery

When
August 7, 2:13 PM EST
Where
Montgomery County, 1.28 mi NNE of Hatfield
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.295, -75.287

Trees and wires were downed on Unionville Pike between Bethlehem Pike and North Penn Rd. Time estimated from radar.

Thunderstorm Wind, Bucks

When
August 7, 2:18 PM EST
Where
Bucks County, 0.69 mi S of Cross Keys
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.310, -75.130

Downed power lines affected train service in the Doylestown vicinity. Time and location approximate.

Thunderstorm Wind, Lehigh

When
August 7, 2:25 PM EST
Where
Lehigh County, 1.72 mi ESE of Claussville
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.610, -75.620

A tree fell onto a house. Wires also reported down in the area. Time and location approximated.

Hail, Lehigh

When
August 7, 2:28 PM EST
Where
Lehigh County, 0.69 mi N of Orefield
Measured
0.75 in hail
Reported by
Public
Coordinates
40.640, -75.580

Hail up to penny size was reported.

Thunderstorm Wind, Lehigh

When
August 7, 2:28 PM EST
Where
Lehigh County, 0.86 mi SE of Guth
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
40.611, -75.539

Tree downed on Pond Rd. Time estimated from radar.

Thunderstorm Wind, Northampton

When
August 7, 2:40 PM EST
Where
Northampton County, Bethlehem
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.630, -75.380

Multiple reports of trees down around Bethlehem.

Thunderstorm Wind, Lehigh

When
August 7, 2:47 PM EST
Where
Lehigh County, 0.87 mi NW of Center Vly
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
40.540, -75.410

Downed trees and wires reported in the area. Time estimated from radar.

Thunderstorm Wind, Montgomery

When
August 7, 2:47 PM EST
Where
Montgomery County, 0.38 mi W of Rydal
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.100, -75.107

A large tree was downed near the intersection of Meetinghouse Rd and Delene Rd. Time estimated from radar.

Thunderstorm Wind, Lehigh

When
August 7, 2:48 PM EST
Where
Lehigh County, 1.48 mi SSE of Freidensville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.550, -75.390

An mPing report of trees uprooted or snapped. Time estimated from radar and nearby reports.

Thunderstorm Wind, Philadelphia

When
August 7, 3:16 PM EST
Where
Philadelphia County, 2.35 mi SW of Wayne Jct
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
39.992, -75.195

Tree downed on Kelly Dr. Time estimated from radar.

Thunderstorm Wind, Philadelphia

When
August 7, 3:17 PM EST
Where
Philadelphia County, 1.73 mi ESE of Manayunk
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.010, -75.200

Trees downed on West River Dr and Lincoln Dr. Time estimated from radar.

Thunderstorm Wind, Montgomery

When
August 7, 3:24 PM EST
Where
Montgomery County, 0.87 mi SW of Cheltenham
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
40.060, -75.110

Social media video of a large tree blown down and damaging property at a residence. Time estimated from radar.

Lightning, Bucks

When
August 7, 3:28 PM EST
Where
Bucks County, 1.26 mi ENE of Holland
Reported by
Trained Spotter
Coordinates
40.210, -74.960

A house was struck by lightning on Plumly Way. Smoke and fire were visible as crews responded.

Thunderstorm Wind, Montgomery

When
August 7, 3:38 PM EST
Where
Montgomery County, Glenside
Measured
55 kt (63 mph) estimated gust
Reported by
County Official
Coordinates
40.120, -75.130

Several trees and power lines were down in the area. Time estimated from radar.

Thunderstorm Wind, Montgomery

When
August 7, 3:49 PM EST
Where
Montgomery County, 1.06 mi E of Oreland
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.120, -75.180

Power lines downed near the Oreland Station. Time estimated from radar.

Thunderstorm Wind, Montgomery

When
August 7, 3:52 PM EST
Where
Montgomery County, 0.71 mi SE of Wynnewood
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
39.992, -75.261

A downed tree blocked Violet Ln near Periwinkle Ln. Time estimated from radar.

Thunderstorm Wind, Delaware

When
August 7, 4:02 PM EST
Where
Delaware County, 0.61 mi N of Springfield
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
39.939, -75.332

A tree and power lines were downed on Hillcrest Rd. Time estimated from radar.

Thunderstorm Wind, Montgomery

When
August 7, 4:12 PM EST
Where
Montgomery County, 0.53 mi W of Bryn Athyn
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
40.130, -75.080

A downed tree blocked Welsh Rd near Inverness Ln. Time estimated from radar.

Thunderstorm Wind, Bucks

When
August 7, 4:53 PM EST
Where
Bucks County, 1.16 mi E of Andalusia
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
40.067, -74.959

A tree was downed in wires on State Rd. Time estimated from radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2019Every state in 2019This day in weather historyWarnings in Pennsylvania, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 836106, 836072, 836073, 836075, 836078, 836080, 836081, 836085, 836087, 836090, 836070, 836092, 836093, 836094, 836095, 836096, 836097, 836098, 836099, 836071, 836100, 836101, 836102, 836103, 836104, 836105.